Integer divisor connectivity graph

Authors

  • M. Jorf Department of Mathematics, Faculty of Science and Technology, Sidi Mohamed Ben Abdellah University, Fez, Morocco
  • L. Oukhtite Department of Mathematics, Faculty of Science and Technology, Sidi Mohamed Ben Abdellah University, Fez, Morocco

DOI:

https://doi.org/10.3842/umzh.v76i11.7863

Keywords:

divisor, graph, prime number.

Abstract

UDC 512.5

Let n be a nonprime integer. We introduce a new simple undirected graph and denote it by MD(n), where the vertices are the proper divisors of n and two vertices x and y are adjacent if xy divides n. We explore the connectedness of MD(n) and provide detailed calculations for the degree of each vertex. In addition, we focus on the special case where n=pα, where p is a prime positive integer and α3 is a positive integer. For these instances, we explicitly determine the chromatic number χ and the clique number ω of MD(n). Finally, we conclude that χ(MD(n))=ω(MD(n)).

References

D. F. Anderson, A. Badawi, On the zero-divisor graph of a ring, Comm. Algebra, 36, № 8, 3073–3092 (2008). DOI: https://doi.org/10.1080/00927870802110888

D. F. Anderson, A. Badawi, The total graph of a commutative ring, J. Algebra, 320, № 7, 2706–2719 (2008). DOI: https://doi.org/10.1016/j.jalgebra.2008.06.028

D. F. Anderson, P. S. Livingston, The zero-divisor graph of a commutative ring, J. Algebra, 217, 434–447 (1999). DOI: https://doi.org/10.1006/jabr.1998.7840

I. Beck, Coloring of commutative rings, J. Algebra, 116, № 1, 208–226 (1988). DOI: https://doi.org/10.1016/0021-8693(88)90202-5

N. Biggs, Algebraic graph theory (Cambridge Mathematical Library), 2nd ed., Cambridge Univ. Press, Cambridge (1993).

T. T. Chelvam, T. Asir, On the genus of the total graph of a commutative ring, Comm. Algebra, 41, № 1, 142–153 (2013). DOI: https://doi.org/10.1080/00927872.2011.624147

T. Fenstermacher, E. Gegner, Zero-divisor graph of 2×2 upper triangular matrix rings over Z,n, Missouri J. Math. Sci., 26, № 2, 151–167 (2014). DOI: https://doi.org/10.35834/mjms/1418931956

H. Kumar, K. L. Patra, B. K. Sahoo, Proper divisor graph of a positive integer, Integers, 21, Article A65 (2021).

V. I. Voloshin, Introduction to graph theory, Nova Sci. Publ. Inc, New York (2009).

D. B. West, Introduction to graph theory, second ed., Prentice Hall of India Private Limited, New Delhi (2003).

Published

29.11.2024

Issue

Section

Research articles

How to Cite

Jorf, M., and L. Oukhtite. “Integer Divisor Connectivity Graph”. Ukrains’kyi Matematychnyi Zhurnal, vol. 76, no. 11, Nov. 2024, pp. 1621-8, https://doi.org/10.3842/umzh.v76i11.7863.